Top 10 Signs You Might Have Osteoporosis

Photo credit: bigstock

Photo credit: bigstock

2. If you take corticosteroids or prednisone

Unfortunately, if you take corticosteroids or cortisone drugs over a long period of time due to autoimmune diseases such as lupus, or Crohn’s disease, or if you have rheumatoid arthritis, these types of drugs interfere with your hormones and leeches vitamin D, calcium, and other vital minerals from your bones.

This warning sign is of particular importance to women as they are much more likely to develop autoimmune disease to start with. Also, they are more prone to developing osteoporosis because estrogen is also important for bone density and these drugs interfere with normal estrogen levels. Those who take thyroid hormones or antidepressants in the class called SSRI’s, also have higher levels of bone loss.

If you must take corticosteroids to treat an autoimmune condition, you doctor should keep a close eye on your bone density.

PrevPage: 2 of 10Next